How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55469
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Hello, I am 30 years old and taking sulpiride ( dolmatil) for

Customer Question

Hello, I am 30 years old and taking sulpiride ( dolmatil) for PMS as well as mild depression for the past 3 weeks and I'm feeling ok, the only problem is that I don't have enough motivation for studying and my concentration is gone. I used to take modafinil/ modalert recreationally (e.g one tablet per week) for concentration when I had a lot of papers to go through and it worked perfectly. My question is : can I take modafinil from time to time whilst on sulpiride?
Thank you very much
Gabriela
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

I would not recommend this

both affect your neurotransmitters and can cause serious side effects

I wouldn't take it without your GP approval
Customer: replied 3 years ago.

Thank you for your reply. In that case even a small amount of modafinil taken 5-8 hours before or after taking sulpiride can have a dangerous effect? Can it cause some damage to my brain? I have noticed that some people are prescribed the combination of few drugs in some cases modalert/modafinil with sulpiride.


Thank you

Expert:  Dr. Phil, MD replied 3 years ago.
Thank you for the reply Gabriela

I didn't mean that the drugs necessarily interact. I just meant that it was not safe to mix them without consulting your GP first

It could have unpredictable effects and you need someone you can go to for help.

It won't cause brain damage
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed that our chat is not complete.

My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.
Customer: replied 3 years ago.

Thank you for your reply. I understand now that Modalert might be too strong to combine with Sulpiride. I have read that Piracetam is also combined with neuroleptics such as Sulpiride. Would that be a safer option to use as a way to improve my concentration and motivation?


Thank you very much

Expert:  Dr. Phil, MD replied 3 years ago.
yes, it absolutely would be safer in my opinion